(Closed) BCP side effects?

posted 7 years ago in Wellness
Post # 3
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

Usually it takes a few months for your body to adjust but the fact that you are passing clots is sort of strange.  I don’t think I would go to the ER for that though.  I think I would consider stopping the pills and looking for another GYN that you actually like.

Post # 5
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

I know it’s possible to have breakthrough bleeding as heavy as a period.  Where are you in the cycle of the pills?

Post # 6
Member
14186 posts
Honey Beekeeper
  • Wedding: June 2009

I get some breakthrough bleeding when i’ve been on a certain pill too long. Some haven’t been strong enough to stop my period, so it’s been mostly trial and error for me. But i was told it was relatively normal when you’re on them back to back like me (i don’t have periods). Are you supposed to have your period anytime soon? it’s possible you’re just passing uterine tissue (kinda gross, but i get them frequently when i actually have my period). When i get lots of breakthrough, my doctor tells me to stop my pills, have a period, then start them up again. Sometimes my lining gets real thin and it just sheds and sheds and i need a period to clean it out before i start the pills on again. Kinda gross but that’s how i know i need a period–the shedding of my uterine line. It’s also very “clotty”. This only happens a couple times a year maybe? Anyways, i was having this on seasonique so my dr just switched me to another type of hormonal pill (reclipsen) and it worked fine–i haven’t had breakthrough in months. You could call a nurse’s hotline at a hospital since nothing else is really open. They’ve always been really helpful with me. If you’re between doctors, you’re between doctors. The cramping i have zero experience with–but i personally get breakthrough frequently. it usually just means i need a break and a new type of hormone. it’s a pain.

could you try something besides the pill? shots? nuvaring?

Post # 9
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

You might want to just try a different type of pill.  I have had to go through a lot in order to find something I like.  I use Nuvaring and it’s not uncomfortable at all.  I don’t even feel it and it sort of finds a place to stay where it doesn’t risk falling out or anything but I understand being nervous about it.

Post # 11
Member
14186 posts
Honey Beekeeper
  • Wedding: June 2009

Gotcha. Sounds like your body could be trying to have a period…i once bled for like, 3+ weeks straight before my doctor figured out the stop-and-switch technqiue. Eventually your body will settle in but if you’re worried about stroking out, I’d probably stop the meds and get a new doctor ASAP. If you’re still having lots of problems, with gynecologists, I wouldn’t be afraid to step it up to a reproductive endocrinologist who specializes in whatever you have. you may have far more success since you’re having so many issues with your cycle.

The nuvaring is nothing like tampons, I promise =]. I used the nuvaring back when i was a virgin because of my endometriosis! But if you’re having issues with breakthrough, the nuvaring is uh, way ickier, to say the least. There’s a big gross factor you may not be okay with =P

Post # 12
Member
505 posts
Busy bee
  • Wedding: January 2012

I am having the same exact thing. I just started my BCP (on week 3).  Right now I am having terrible cramps and I never have cramps and a lot of clots.  This is due to the fact that I have not had a normal period almost a year.  I have PCOS and all screwed up.  I didn’t have health insurance for awhile so I didn’t have access to any BCP so I didn’t have a period for almost a year.  From July to November I had a light spotting-not enough for a tampon but just enough to be annoying.  Finally I got health insurance and went to my doctor to get the spotting to stop.  She put be back on BCP to get everything regulated.

As stated above and like you I have had major cramps.  Personally I wouldn’t stop taking them because you body is trying to shed the heaving lining and regulate itself to the pill. I would keep taking the pills until you talk to a doctor.  Call a local pharmacy…CVS or something like that..they will be able to tell you if this is a side effect from the pill or if you should stop taking them.  

The other option that I was told about through my doctor if I didn’t want to go through with the BCP is the scrapping, but the doctor said that its very very painful.  So you could also ask about that.  

I also urge you to find another OBGYN—not just use your regular GP.  Yes GP’s are good, but if you have something more serious like PCOS or anything related to that a OBGYN is going to be more helpful and knowledgeable about getting your condition treated. I had to go through 3 until I found one that I liked and could diagnosed me.  

Post # 15
Member
14186 posts
Honey Beekeeper
  • Wedding: June 2009

I had a D&C for a vaginal scraping. It wasn’t painful AT ALL. They put an IV in me for it and I was given some medication that made me basically not give a F that my doctor was down there with whatever equipment it was. She talked me through it and it was a very short procedure. I had minor spotting that day (thin panty liner, that was it), watched tv on the couch all afternoon, and I did my engagement pictures the next day.

Seriously 100% pain free. No pain. None….. Maybe Sassy’s doctor doesn’t use medication for it, in which case, EEK. I was in lala land while my doctor was doing her thing.

The topic ‘BCP side effects?’ is closed to new replies.

Find Amazing Vendors